MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I20-30
Medical Device Problem Codes Material Puncture/Hole (1504); Deformation Due to Compressive Stress (2889); Separation Problem (4043)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it was discarded at the user facility.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the implant separation with type iiia endoleak complaint is confirmed.The surgical conversion with explant complaint is unconfirmed.This is moderately consistent with the reported adverse event/incident.The type iiia endoleak is most likely anatomy related due to the infrarenal angulation increase from 36.6° to 78.8°.This aortic remodeling likely created separation of the main body and the infrarenal cuff.The initial main body implant was 28mm.The clinical assessment determined that there was evidence to reasonably suggest a buckled stent and a type iiib endoleak occurred that was not included in the event as reported.The buckled stent and type iiib endoleak were discovered during review of the computed tomography scan dated (b)(6) 2024.The bifurcation was narrow with an intrastent diameter of 8.9mm 3 days post index procedure.This likely created a buckling of the stent leading to a type iiib endoleak.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms could not be identified.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an acute rupture of the abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela infrarenal.This initial procedure is outside the indications of use (off-label), safety and effectiveness of the afx2 system has not been evaluated in the following patient populations: leaking, pending rupture or ruptured aneurysms.Approximately three (3) years post initial procedure, the type iiia endoleak with junction separation was confirmed.On (b)(6) 2024 the afx2 bifurcated stent graft and afx vela infrarenal were explanted, and vessel replacement was performed.The patient was discharged as planned without problems on (b)(6) 2024.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key20587889
Report Number3011063223-2024-00151
Device Sequence Number20470608
Product Code MIH
UDI-Device Identifier00818009014559
UDI-Public(01)00818009014559(17)230903
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2023
Device Model NumberBEA28-90/I20-30
Device Lot Number2382386-005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2024
Initial Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, LOT # 2375677002
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale